Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Atripla after high LFT
Apr 18, 2013

Dear Dr Young.

Thank you for your quick response.

I also felt unhappy with the Dr decision, and returned this morning to the surgery, this time another Dr saw me. You were right, I have tested positive for Hep C, which could explain the high transaminses. The new Dr says there is no need to stop Atripla, so I am going back on it, having missed only one dose. However, HEP C and HIV are not very good news I suppose? is there a treatment for HEP C or do I have to wait for it to resolve by itself? Thank you again

Paco

Response from Dr. Young

Hello Paco,

Good to hear back from you and that the mystery of the elevated LFTs was solved. Though it's reassuring that I was right, I'm sorry that the answer was hepatitis C infection.

Hepatitis C and HIV are indeed not a great mix, though remarkably common. HIV appears to increase the likelihood of developing chronic HCV infection and the rates of progression of liver disease. The good news is that new treatments for HCV can cure the infection in most people. Current medications are still a bit bothersome (similar to the early days of effective HIV treatment), but newer, better and easier to take meds are in the near-term pipeline. While about 30% of individuals will clear the HCV without treatment, cure rates with treatment (especially during acute infection) are dramatically higher, in excess of ~75% in some studies. I'd suggest having a discussion with your care providers about your options.

I hope this is helpful, and please feel free to write back anytime. BY



Previous
vacination
Next
Colagen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement